Alert archive / Arizona / Flash Flood Watches in 2014

Flash Flood Watch 4, NWS Tucson, AZ

August 19, 20146 counties in Arizona

NWS Tucson, AZ issued this flash flood watch at Aug 19, 2014, 3:53 AM MST for 6 counties in Arizona. It took effect at Aug 19, 2014, 11:00 AM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 19, 2014, 3:53 AM MST (10:53 UTC)
In effect from
Aug 19, 2014, 11:00 AM MST
Expired
Aug 19, 2014, 11:00 PM MST
In force
12 hr
Issued by
NWS Tucson, AZ
Flood severity
None

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 00:00Z, 10.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2014-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 450 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2014-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
450 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
2156 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

205 
WGUS65 KTWC 191053
FFATWC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TUCSON AZ
353 AM MST TUE AUG 19 2014

AZZ502>509-511>515-191900-
/O.NEW.KTWC.FF.A.0004.140819T1800Z-140820T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TOHONO O'ODHAM NATION-UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-
TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY-
SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...SELLS...NOGALES...TUCSON...
GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK...
MAMMOTH...ORACLE...SIERRA VISTA...BENSON...WILLCOX...CLIFTON...
SAFFORD...MOUNT GRAHAM...CHIRICAHUA NM...BISBEE...CANELO HILLS...
MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN
353 AM MST TUE AUG 19 2014

...FLASH FLOOD WATCH IN EFFECT FROM 11 AM MST THIS MORNING
THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST ARIZONA... 
  INCLUDING THE FOLLOWING AREAS...BABOQUIVARI MOUNTAINS... 
  CATALINA AND RINCON MOUNTAINS...CHIRICAHUA MOUNTAINS...DRAGOON 
  AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS...EASTERN 
  COCHISE COUNTY BELOW 5000 FEET...GALIURO AND PINALENO 
  MOUNTAINS...SOUTH CENTRAL PINAL COUNTY...SOUTHEAST PINAL 
  COUNTY...TOHONO O'ODHAM NATION...TUCSON METRO AREA...UPPER 
  GILA RIVER VALLEY...UPPER SAN PEDRO RIVER VALLEY AND UPPER 
  SANTA CRUZ RIVER VALLEY/ALTAR VALLEY. 

* FROM 11 AM MST THIS MORNING THROUGH THIS EVENING

* ABUNDANT MOISTURE OVER THE AREA COMBINED WITH AN APPROACHING
  UPPER LEVEL LOW THAT WILL MOVE DOWN THE CALIFORNIA COAST TODAY
  AND BE NEAR LOS ANGELES THIS EVENING WILL PRODUCE NUMEROUS
  SHOWERS AND SCATTERED THUNDERSTORMS THROUGH LATE THIS EVENING.
  SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINS OF
  AN INCH OR TWO IN LESS THAN AN HOUR. SOME OF THESE STORMS MAY
  HIT AREAS THAT HAVE SEEN HEAVY RAINS SINCE FRIDAY RESULTING IN
  ADDITIONAL FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE
FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS
CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS
ARE ISSUED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT
QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS
FLASH FLOOD THREAT.

&&

$$
5 follow-up statements
159 
WGUS65 KTWC 191745
FFATWC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TUCSON AZ
1045 AM MST TUE AUG 19 2014

AZZ510-200600-
/O.EXA.KTWC.FF.A.0004.140819T1800Z-140820T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
INCLUDING THE CITY OF...HANNAGAN MEADOW
1045 AM MST TUE AUG 19 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHEAST ARIZONA... 
  INCLUDING THE FOLLOWING AREA...WHITE MOUNTAINS OF GRAHAM AND 
  GREENLEE COUNTIES. 

* THROUGH THIS EVENING

* ABUNDANT MOISTURE OVER THE AREA COMBINED WITH AN APPROACHING
  UPPER LEVEL LOW THAT WILL MOVE DOWN THE CALIFORNIA COAST TODAY
  AND BE NEAR LOS ANGELES THIS EVENING WILL PRODUCE NUMEROUS
  SHOWERS AND SCATTERED THUNDERSTORMS THROUGH LATE THIS EVENING.
  SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINS OF
  AN INCH OR TWO IN LESS THAN AN HOUR. SOME OF THESE STORMS MAY
  HIT AREAS THAT HAVE SEEN HEAVY RAINS SINCE FRIDAY RESULTING IN
  ADDITIONAL FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY
AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE
ISSUED.

BE ESPECIALLY CAUTIOUS THIS EVENING WHEN IT IS HARDER TO
RECOGNIZE THE DANGERS OF FLASH FLOODS IN THE DARK. IF FLASH
FLOODING IS OBSERVED...ACT QUICKLY. TURN AROUND AND TAKE ANOTHER
ROUTE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS
FLASH FLOOD THREAT.

&&

$$

AZZ502>509-511>515-200600-
/O.CON.KTWC.FF.A.0004.140819T1800Z-140820T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TOHONO O'ODHAM NATION-UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-
TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY-
SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...SELLS...NOGALES...TUCSON...
GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK...
MAMMOTH...ORACLE...SIERRA VISTA...BENSON...WILLCOX...CLIFTON...
SAFFORD...MOUNT GRAHAM...CHIRICAHUA NM...BISBEE...CANELO HILLS...
MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN
1045 AM MST TUE AUG 19 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING 
  AREAS...BABOQUIVARI MOUNTAINS...CATALINA AND RINCON 
  MOUNTAINS...CHIRICAHUA MOUNTAINS...DRAGOON AND MULE AND 
  HUACHUCA AND SANTA RITA MOUNTAINS...EASTERN COCHISE COUNTY 
  BELOW 5000 FEET...GALIURO AND PINALENO MOUNTAINS...SOUTH 
  CENTRAL PINAL COUNTY...SOUTHEAST PINAL COUNTY...TOHONO O'ODHAM 
  NATION...TUCSON METRO AREA...UPPER GILA RIVER VALLEY...UPPER 
  SAN PEDRO RIVER VALLEY AND UPPER SANTA CRUZ RIVER VALLEY/ALTAR 
  VALLEY. 

* THROUGH THIS EVENING

* ABUNDANT MOISTURE OVER THE AREA COMBINED WITH AN APPROACHING 
  UPPER LEVEL LOW THAT WILL MOVE DOWN THE CALIFORNIA COAST TODAY 
  AND BE NEAR LOS ANGELES THIS EVENING WILL PRODUCE NUMEROUS 
  SHOWERS AND SCATTERED THUNDERSTORMS THROUGH LATE THIS EVENING. 
  SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINS 
  OF AN INCH OR TWO IN LESS THAN AN HOUR. SOME OF THESE STORMS 
  MAY HIT AREAS THAT HAVE SEEN HEAVY RAINS SINCE FRIDAY 
  RESULTING IN ADDITIONAL FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY
AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE
ISSUED.

BE ESPECIALLY CAUTIOUS THIS EVENING WHEN IT IS HARDER TO
RECOGNIZE THE DANGERS OF FLASH FLOODS IN THE DARK. IF FLASH
FLOODING IS OBSERVED...ACT QUICKLY. TURN AROUND AND TAKE ANOTHER
ROUTE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS
FLASH FLOOD THREAT.

&&

$$

CERNIGLIA
496 
WGUS65 KTWC 192131
FFATWC

FLOOD WATCH
NATIONAL WEATHER SERVICE TUCSON AZ
231 PM MST TUE AUG 19 2014

AZZ502-515-192245-
/O.CAN.KTWC.FF.A.0004.000000T0000Z-140820T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TOHONO O'ODHAM NATION-BABOQUIVARI MOUNTAINS-
INCLUDING THE CITY OF...SELLS
231 PM MST TUE AUG 19 2014

...FLASH FLOOD WATCH IS CANCELLED FOR THE TOHONO O'ODHAM NATION 
AND THE BABOQUIVARI MOUNTAINS...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST ARIZONA HAS BEEN
CANCELLED. SIGNIFICANT SHOWERS AND THUNDERSTORMS HAVE NOT
DEVELOPED OVER THE TOHONO O'ODHAM NATION OR THE BABOQUIVARI
MOUNTAINS AND NON ARE ANTICIPATED THIS EVENING THAT WOULD POSE
FLOODING PROBLEMS. THEREFORE THE FLASH FLOOD WATCH HAS BEEN
CANCELLED FOR THIS AREA ONLY. 

$$

AZZ503>514-200600-
/O.CON.KTWC.FF.A.0004.000000T0000Z-140820T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...NOGALES...TUCSON...GREEN VALLEY...
MARANA...VAIL...PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...
SIERRA VISTA...BENSON...WILLCOX...CLIFTON...SAFFORD...
HANNAGAN MEADOW...MOUNT GRAHAM...CHIRICAHUA NM...BISBEE...
CANELO HILLS...MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN
231 PM MST TUE AUG 19 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING 
  AREAS...CATALINA AND RINCON MOUNTAINS...CHIRICAHUA MOUNTAINS...
   DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS... 
  EASTERN COCHISE COUNTY BELOW 5000 FEET...GALIURO AND PINALENO 
  MOUNTAINS...SOUTH CENTRAL PINAL COUNTY...SOUTHEAST PINAL 
  COUNTY...TUCSON METRO AREA...UPPER GILA RIVER VALLEY...UPPER 
  SAN PEDRO RIVER VALLEY...UPPER SANTA CRUZ RIVER VALLEY/ALTAR 
  VALLEY AND WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES. 

* UNTIL 11 PM MST THIS EVENING

* ABUNDANT MOISTURE OVER THE AREA COMBINED WITH AN APPROACHING
  UPPER LEVEL LOW WILL CONTINUE TO PRODUCE NUMEROUS SHOWERS AND
  SCATTERED THUNDERSTORMS THROUGH LATE THIS EVENING FROM THE
  TUCSON AREA EASTWARD TO THE NEW MEXICO BORDER. LOCALIZED
  FLOODING HAS OCCURRED ACROSS PORTIONS OF SOUTHEAST ARIZONA TODAY
  AND WITH ADDITIONAL STORMS CAPABLE OF PRODUCING HEAVY RAINS OF
  AN INCH OR TWO IN LESS THAN AN HOUR...ADDITIONAL FLOODING IS
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY
AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE
ISSUED.

BE ESPECIALLY CAUTIOUS THIS EVENING WHEN IT IS HARDER TO
RECOGNIZE THE DANGERS OF FLASH FLOODS IN THE DARK. IF FLASH
FLOODING IS OBSERVED...ACT QUICKLY. TURN AROUND AND TAKE ANOTHER
ROUTE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS
FLASH FLOOD THREAT.

&&

$$
215 
WGUS65 KTWC 192300
FFATWC

FLOOD WATCH
NATIONAL WEATHER SERVICE TUCSON AZ
400 PM MST TUE AUG 19 2014

AZZ503>505-200000-
/O.CAN.KTWC.FF.A.0004.000000T0000Z-140820T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...NOGALES...TUCSON...GREEN VALLEY...
MARANA...VAIL...PICACHO PEAK STATE PARK
400 PM MST TUE AUG 19 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR THE TUCSON METRO AREA...THE UPPER SANTA
CRUZ RIVER VALLEY AND ALTAR VALLEY...AND SOUTH CENTRAL PINAL COUNTY HAS
BEEN CANCELLED. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
ACROSS THESE AREAS INTO THIS EVENING. HOWEVER...THE THREAT OF
HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING HAS ENDED. THUS...
THE FLASH FLOOD WATCH IS CANCELLED.

$$

AZZ506>514-200600-
/O.CON.KTWC.FF.A.0004.000000T0000Z-140820T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...MAMMOTH...ORACLE...SIERRA VISTA...
BENSON...WILLCOX...CLIFTON...SAFFORD...HANNAGAN MEADOW...
MOUNT GRAHAM...CHIRICAHUA NM...BISBEE...CANELO HILLS...
MOUNT LEMMON...SUMMERHAVEN
400 PM MST TUE AUG 19 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING 
  AREAS...CATALINA AND RINCON MOUNTAINS...CHIRICAHUA MOUNTAINS...
  DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS... 
  EASTERN COCHISE COUNTY BELOW 5000 FEET...GALIURO AND PINALENO 
  MOUNTAINS...SOUTHEAST PINAL COUNTY...UPPER GILA RIVER VALLEY...
  UPPER SAN PEDRO RIVER VALLEY AND WHITE MOUNTAINS OF GRAHAM 
  AND GREENLEE COUNTIES. 

* UNTIL 11 PM MST THIS EVENING

* ABUNDANT MOISTURE OVER THE AREA COMBINED WITH AN APPROACHING 
  UPPER LEVEL LOW WILL CONTINUE TO PRODUCE NUMEROUS SHOWERS AND 
  SCATTERED THUNDERSTORMS THROUGH LATE THIS EVENING. ADDITIONAL 
  HEAVY RAINFALL WILL BE CAPABLE OF PRODUCING FLASH FLOODING 
  THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY
AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE
ISSUED.

BE ESPECIALLY CAUTIOUS THIS EVENING WHEN IT IS HARDER TO
RECOGNIZE THE DANGERS OF FLASH FLOODS IN THE DARK. IF FLASH
FLOODING IS OBSERVED...ACT QUICKLY. TURN AROUND AND TAKE ANOTHER
ROUTE.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS
FLASH FLOOD THREAT.

&&

$$
576 
WGUS65 KTWC 200354
FFATWC

FLOOD WATCH
NATIONAL WEATHER SERVICE TUCSON AZ
854 PM MST TUE AUG 19 2014

AZZ506-509>511-514-200500-
/O.CAN.KTWC.FF.A.0004.000000T0000Z-140820T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...MAMMOTH...ORACLE...CLIFTON...SAFFORD...
HANNAGAN MEADOW...MOUNT GRAHAM...MOUNT LEMMON...SUMMERHAVEN
854 PM MST TUE AUG 19 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR SOUTHEAST PINAL COUNTY...GRAHAM AND GREENLEE
COUNTIES INCLUDING THE UPPER GILA RIVER VALLEY...THE WHITE
MOUNTAINS...THE GALIURO AND PINALENO MOUNTAINS...AND THE CATALINA
AND RINCON MOUNTAINS OF PIMA COUNTY HAS BEEN CANCELLED. THE THREAT
OF HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING OVER THESE
AREAS HAS ENDED. THEREFORE...THE FLASH FLOOD WATCH IS CANCELLED.

$$

AZZ507-508-512-513-200600-
/O.CON.KTWC.FF.A.0004.000000T0000Z-140820T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX...
CHIRICAHUA NM...BISBEE...CANELO HILLS
854 PM MST TUE AUG 19 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING 
  AREAS...CHIRICAHUA MOUNTAINS...DRAGOON AND MULE AND HUACHUCA 
  AND SANTA RITA MOUNTAINS...EASTERN COCHISE COUNTY BELOW 5000 
  FEET AND UPPER SAN PEDRO RIVER VALLEY. 

* UNTIL 11 PM MST THIS EVENING

* SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
  OVER THESE AREAS THROUGH LATE THIS EVENING. ADDITIONAL RAINFALL
  FALLING ON AREAS WHICH ARE ALREADY SATURATED WILL BE CAPABLE OF
  PRODUCING FLASH FLOODING THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY
AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE
ISSUED.

BE ESPECIALLY CAUTIOUS THIS EVENING WHEN IT IS HARDER TO
RECOGNIZE THE DANGERS OF FLASH FLOODS IN THE DARK. IF FLASH
FLOODING IS OBSERVED...ACT QUICKLY. TURN AROUND AND TAKE ANOTHER
ROUTE.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS
FLASH FLOOD THREAT.

&&

$$
241 
WGUS65 KTWC 200556
FFATWC

FLOOD WATCH
NATIONAL WEATHER SERVICE TUCSON AZ
1056 PM MST TUE AUG 19 2014

AZZ507-508-512-513-200700-
/O.EXP.KTWC.FF.A.0004.000000T0000Z-140820T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...SIERRA VISTA...BENSON...WILLCOX...
CHIRICAHUA NM...BISBEE...CANELO HILLS
1056 PM MST TUE AUG 19 2014

...FLASH FLOOD WATCH WILL EXPIRE AT 11 PM MST THIS EVENING...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST ARIZONA WILL
EXPIRE AT 11 PM MST THIS EVENING. THE THREAT OF HEAVY RAINFALL
CAPABLE OF PRODUCING FLASH FLOODING HAS ENDED. 
$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood watch went out at Aug 19, 3:10 AM MST, 43 minutes earlier.

Area forecast discussion, Aug 19, 3:10 AM MST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
310 AM MST TUE AUG 19 2014

.SYNOPSIS...AMPLE MOISTURE WILL PROVIDE SCATTERED TO NUMEROUS
THUNDERSTORMS THROUGH MIDWEEK. SOME STORMS WILL PRODUCE GUSTY WINDS
AND HEAVY RAINFALL. A VERY MODEST DRYING TREND WILL THEN OCCUR
DURING THE LATTER PART OF THE WEEK AND INTO THIS WEEKEND. HOWEVER...
ENOUGH MOISTURE WILL EXIST FOR ISOLATED TO SCATTERED THUNDERSTORMS.
BELOW NORMAL DAYTIME TEMPERATURES WILL PREVAIL THROUGH WEDNESDAY
FOLLOWED BY A GRADUAL WARMING TREND LATER THIS WEEK.

&&

.DISCUSSION...ISOLATED SHOWERS AND THUNDERSTORMS WERE OCCURRING
ACROSS ERN SECTIONS OF THE FORECAST AREA AS OF 3 AM. OUT WEST...A
FEW STORMS WERE TRYING TO DEVELOP AS DYNAMICS START TO INCREASE IN
ADVANCE OF APPROACHING UPPER LEVEL LOW....WHICH WAS CENTERED JUST
WEST OF FRISCO AND MOVING S. BY THIS EVENING...THIS LOW WILL BE
CENTERED NEAR THE LA BASIN. INCREASING UPPER DIFFLUENCE AHEAD OF
THIS FEATURE WILL COMBINE WITH A VERY MOIST ATMOSPHERE TO GENERATE
WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS ACROSS SE ARIZONA.
HEAVY RAIN IS LIKELY WITH SOME OF THE STRONGER STORMS AND WITH SOME
AREAS RECORDING PRETTY GOOD RAINFALL AMOUNTS OVER THE PAST FOUR
DAYS...FEEL THAT THE THREAT IS UP FOR FLASH FLOODING. WITH THAT
SAID I HAVE DECIDED TO HOIST A FLASH FLOOD WATCH FOR MOST OF SE
ARIZONA FROM 12 NOON UNTIL 11 PM.

SOME DRIER AIR WILL PUSH IN OVERNIGHT FROM THE WEST BEHIND THE MAIN
AREA OF SHOWERS AND THUNDERSTORMS. WITH THE UPPER LOW NEAR SAN DIEGO
AND SLIGHTLY DRIER AIR OVER THE AREA...WILL SEE LESS AREAL COVERAGE
OF STORMS ON WEDNESDAY...BUT STILL RATHER ACTIVE.

OPERATIONAL MODELS STILL HAVING ISSUES ON WHEN OR IF THE SRN CA
UPPER LOW WILL LIFT THRU THE STATE...GFS ON THU/ECMWF ON FRI...OR
SIT OFFSHORE INTO THE WEEKEND ALA THE CANADIAN. FOR NOW DIDN'T MAKE
MUCH CHANGE TO THE INHERITED FORECAST STARTING THU INTO THE WEEKEND
WHICH MAINTAINS ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS.

BELOW NORMAL HIGHS TODAY THROUGH THURSDAY THAN WARMER INTO THE
WEEKEND.

&&

.AVIATION...VALID THRU 20/12Z.
EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING
THIS AFTERNOON...PERSISTING INTO THE EVENING HOURS TONIGHT. MVFR
VISIBILITIES AND WIND GUSTS OF 45-50 KTS WILL OCCUR WITH THE
STRONGER TSRA. CLOUD DECKS WILL MAINLY BE AT 6-12K FT AGL. OUTSIDE
OF THUNDERSTORM OUTFLOWS...SURFACE WIND WILL GENERALLY BE LESS THAN
10 KTS THRU WEDNESDAY MORNING. AVIATION DISCUSSION NOT UPDATED FOR
TAF AMENDMENTS.

&&

.FIRE WEATHER...SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR
THROUGH WEDNESDAY AS AMPLE MOISTURE REMAINS ACROSS SOUTHEASTERN
ARIZONA. THE STRONGER THUNDERSTORMS WILL PRODUCE STRONG...GUSTY AND
ERRATIC WINDS. EXPECT SOMEWHAT LESS COVERAGE OF THUNDERSTORMS DURING
THE LATTER PART OF THE WEEK AND NEXT WEEK. HOWEVER...MOISTURE WILL
BE SUFFICIENT FOR ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING
THUNDERSTORMS. OUTSIDE OF THE THUNDERSTORM OUTFLOWS...20-FOOT WINDS
WILL EXHIBIT NORMAL DIURNAL TRENDS AND WILL BE MOSTLY LESS THAN 15
MPH.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
 FLASH FLOOD WATCH TODAY FROM 12 NOON UNTIL 11 PM FOR MOST OF SE AZ.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

In the hours before

Local storm report, Aug 18, 10:27 PM MST, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
1027 PM MST MON AUG 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     FLOOD            4 ESE TUCSON            32.21N 110.88W
08/18/2014                   PIMA               AZ   TWITTER

            NEIGHBORHOOD STREETS FLOODED

&&

EVENT NUMBER TWC1400094

CERNIGLIA

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 5:34 PM MSTSpecial Weather StatementTWCCochise41 min
Aug 18, 6:12 PM MSTAreal Flood AdvisoryTWCCochise, Santa Cruz2 hr
Aug 18, 8:30 PM MSTAreal Flood AdvisoryTWCPima2 hr
Aug 18, 9:55 PM MSTFlash Flood WarningTWCPima110 min
Aug 19, 11:37 AM MSTAreal Flood AdvisoryTWCCochise, Graham, Greenlee113 min
Aug 19, 12:36 PM MSTAreal Flood AdvisoryTWCPima, Pinal3 hr
Aug 19, 2:00 PM MSTAreal Flood AdvisoryTWCCochise, Graham, Greenlee3 hr
Aug 19, 4:55 PM MSTAreal Flood AdvisoryTWCCochise3 hr

Nearby

Flash Flood Watches in Arizona, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.